Alert archive / Montana / High Wind Warnings in 2006

High Wind Warning 9, NWS Great Falls, MT

February 8, 2006

NWS Great Falls, MT issued this high wind warning at Feb 8, 2006, 1:30 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2006, 1:30 PM MST (20:30 UTC)
Expired
Feb 8, 2006, 6:00 PM MST
In force
5 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 082030
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
130 PM MST WED FEB 8 2006

...VERY WINDY CONDITIONS TO CONTINUE THROUGH THIS AFTERNOON...

.A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS SOUTHERN
ALBERTA THIS AFTERNOON. VERY STRONG AND GUSTY WEST WINDS WILL
CONTINUE THIS AFTERNOON TO THE SOUTH OF THIS STORM SYSTEM. WINDS
WILL DIMINISH AND SHIFT TO THE NORTHWEST THIS EVENING AS A COLD
FRONT MOVES THOUGH THE AREA.

MTZ009-010-048-090100-
/O.NEW.KTFX.HW.W.0009.060208T2030Z-060209T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
130 PM MST WED FEB 8 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

STRONG WEST WINDS OF 25 TO 40 MPH WITH LOCAL GUSTS OF 60 TO 70 MPH
ARE EXPECTED FOR THE REMAINDER OF THIS AFTERNOON. WINDS WILL SHIFT
TO THE NORTHWEST AND DIMINISH THIS EVENING AS A COLD FRONT PASSES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS75 KTFX 090045
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
545 PM MST WED FEB 8 2006

MTZ009-010-048-090145-
/O.EXP.KTFX.HW.W.0009.000000T0000Z-060209T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
545 PM MST WED FEB 8 2006

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

WINDS HAVE DIMINISHED ALONG THE ROCKY MOUNTAIN FRONT AND IN
ADJACENT EASTERN GLACIER COUNTY. LOCAL GUSTS TO 60 MPH ARE
POSSIBLE IN FAVORED LOCATIONS SUCH AS MOUNTAIN PASSES EARLY THIS
EVENING...BUT OTHERWISE WINDS WILL BE BELOW HIGH WIND WARNING
CRITERIA.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 8, 10:41 AM MST, 2 hours 49 minutes earlier.

Area forecast discussion, Feb 8, 10:41 AM MST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1041 AM MST WED FEB 8 2006

UPDATED AVIATION SECTION

.UPDATE...

TODAY...UPDATE TO ZONES NOT PLANNED...A SHORTWAVE MOVING ACROSS
SOUTHERN CANADA WILL FLATTEN THE UPPER LEVEL HIGH PRESSURE RIDGE. A
SURFACE LEE TROF ALONG THE EASTERN SLOPES OF THE ROCKIES WILL DEEPEN
AND CONTINUE TO TIGHTEN THE SURFACE GRADIENT AS THE SHORTWAVE
CROSSES ALBERTA. STRONG AND GUSTY SURFACE WINDS WILL CONTINUE
THROUGH THE DAY. ZELZER

&&

.PREV DISCUSSION... (ISSUED 440 AM MST WED FEB 8 2006)

DISCUSSION...

TODAY THROUGH FRIDAY...THE UPPER LEVEL RIDGE OVER THE WESTERN
UNITED STATES WILL BE FLATTENED TODAY BY A SHORTWAVE TROUGH MOVING
ACROSS SOUTHWESTERN CANADA. THIS WILL BRING AN INCREASINGLY MOIST
WESTERLY FLOW ALOFT TO MONTANA...FOR INCREASING CLOUDS AND WINDS.
THE SURFACE TROUGH OVER CENTRAL MONTANA THIS MORNING WILL ALSO
MOVE EAST...BUT THE PRESSURE GRADIENT WILL TIGHTEN...CAUSING
STRONG WESTERLY WINDS ACROSS NORTH CENTRAL MONTANA.
HOWEVER...THESE WINDS SHOULD STAY BELOW HIGH WIND CRITERIA. THE
SHORTWAVE TROUGH ALOFT WILL DEEPEN AS IT DIVES SOUTHEAST OVER THE
DAKOTAS TONIGHT...SHIFTING THE FLOW ALOFT NORTHWESTERLY AND
PUSHING A CANADIAN COLD FRONT SOUTH OVER MONTANA EAST OF THE
ROCKIES. THIS WILL BRING COOLER AIR TO THE AREA AND SHIFT THE
DECREASING WINDS MORE NORTHERLY...AS WELL BRINGING AS A CHANCE OF
SNOW. THE BEST CHANCE FOR SNOW WILL BE IN THE NORTH FACING SLOPES
OF CENTRAL MONTANA. HOWEVER...THE SNOW WILL NOT QUITE REACH INTO
SOUTHWEST MONTANA. ELSEWHERE...THE RESULTING NORTHERLY FLOW ALOFT
WILL CONTINUE THE CHANCE OF SNOW ON THURSDAY...BUT THE CHANCE WILL
DECREASE SOMEWHAT AS THE COLD FRONT EXITS THE AREA. ANY LINGERING
SNOW WILL EXIT THE AREA THURSDAY NIGHT INTO FRIDAY...AS THE UPPER
LEVEL RIDGE AND ITS ACCOMPANYING DRIER AIRMASS RETURN TO THE
WESTERN UNITED STATES. SNOWFALL AMOUNTS FROM THIS SYSTEM ARE
EXPECTED TO BE LIGHT. TEMPERATURES TODAY WILL BE MUCH WARMER THAN
NORMAL ACROSS THE AREA...BUT THEY WILL COOL TO NEAR NORMAL BEHIND
THE COLD FRONT TONIGHT INTO THURSDAY.  COULSTON

FRIDAY NIGHT THROUGH MONDAY NIGHT...DRY CONDITIONS FRIDAY NIGHT
AND SATURDAY AS AN UPPER RIDGE REMAINS OVER THE AREA. A FAST
MOVING SHORT WAVE MOVES ACROSS EASTERN MONTANA SATURDAY
NIGHT/EARLY SUNDAY BUT MOISTURE WITH THIS FEATURE IS LIMITED.
NORTHWEST FLOW ALOFT MONDAY BRINGS AN UPPER TROF ACROSS THE AREA
WITH A SLIGHT CHANCE OF PRECIPITATION ACROSS THE AREA.
TEMPERATURES SATURDAY WILL BE NEAR OR SLIGHTLY BELOW SEASONAL
AVERAGES BEFORE BEGINNING A SLOW WARMING TREND SUNDAY.

TUESDAY THROUGH WEDNESDAY...MODEL INCONSISTENCIES DETRACT FROM
FORECAST CONFIDENCE DURING THIS PERIOD. I WENT WITH A COMPROMISE
SOLUTION OF A SERIES OF CANADIAN COLD FRONTS DROPPING SOUTH ACROSS
THE FORECAST AREA IN AN UPPER LEVEL FLOW THAT SHIFTS MORE
NORTHERLY IN RESPONSE TO A HIGH AMPLITUDE UPPER LEVEL RIDGE
BUILDING OVER EASTERN ALASKA. THIS RESULTS IN MOSTLY CLOUDY SKIES
AND A SLIGHT CHANCE TO CHANCE OF LIGHT SNOW...DUE TO LIMITED
MOISTURE. TEMPERATURES FALL BELOW SEASONAL AVERAGES. EK

&&

.AVIATION...
UPDATED 1741Z.
AN UPPER LEVEL TROUGH OF LOW PRESSURE AND SURFACE COLD FRONT WILL
PASS THROUGH THE REGION LATE THIS AFTERNOON AND TONIGHT. BROKEN
MIDDLE AND HIGH CLOUDS WILL CONTINUE THROUGH THE REST OF THE
AFTERNOON. CEILINGS WILL THEN LOWER THIS EVENING WITH THE FRONTAL
PASSAGE. SCATTERED SNOW SHOWERS WILL DEVELOP AROUND KHVR...KLWT AND
KBZN. MVFR CONDITIONS WILL BE POSSIBLE NEAR THE SHOWERS. GUSTY
SOUTHWEST WINDS WILL SHIFT TO NORTHWESTERLY WITH THE FRONTAL
PASSAGE. SKIES WILL QUICKLY CLEAR OVER MOST AREAS LATE TONIGHT AND
THURSDAY MORNING. SCHAUMANN

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  58  25  34  16 /   0  30  20   0
CTB  56  22  33  15 /   0  30  20   0
HLN  51  24  39  15 /   0  20  10   0
BZN  45  22  37   9 /   0   0  20  10
WEY  36   5  34  -6 /   0   0   0   0
DLN  50  24  38  12 /   0   0   0   0
HVR  55  23  34  14 /   0  30  20  10
LWT  57  24  33  15 /   0  40  30  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WEATHER.GOV/GREATFALLS

Nearby

High Wind Warnings in Montana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.